I haven't been able to successfully get off Pred yet, but I experienced the same symptoms while tapering down on my first go around. At 40 everything was awesome. Unbelievable energy, no other really bad side effects other than constantly being sweaty. When I went down to 30 (doctor had me tapering at 10 mg per week), I felt really weird for a couple of days. Just couldn't focus, was dizzy, etc. But after a couple of days everything was fine. At 20, I felt the same weirdness for a few days, plus I could feel the arthritis kicking back in, but it was manageable and the food cravings started. Like a previous poster said, I was craving sweets. Had to ban all ice cream from the house! At 10, all the flare symptoms came back with a vengence so my GI put me back up to 40 and added Immuran. 40 is different this time around. Still have great energy, but I feel a little more roid rage. Course that could have been because I decided to go to the mall in the middle of a Saturday afternoon and clearly I'm the onlly one in the world that knows how to drive in a parking lot. I went through a month of tapering with no weight gain, but this second time around I've gained 3 pounds so far. Gotta get that in check for sure!
Hopefully you'll work through the weird tapering stuff and everything will stay calmed down when you're off! Good luck!
46 years old. Diagnosed with Crohn's August 3, 2010
Well the first round of drugs didn't work. Back up to 40 mg of pred, 150 mg of Aza and 3600 mg Asacol per day. Hoping this is the combo that works!
Started prednisone on 8/4/10 for 4 weeks (40 mg 1st week, 30 mg 2nd week, 20 mg 3rd week and 10 mg final week) Asacol 1200 mg 3 times a day
Lots O D3, Calcium, Probiotic, Folic Acid